MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Operator of device: not applicable.Phone number: requested, unknown.This reported event has been reassessed and deemed reportable based upon the investigation of the actual sample.The actual sample and a reference photo were received for evaluation.The received sample was not visible to confirm that the blister packaging had a hole.To further evaluate the returned sample, the top film of the blister packaging was viewed under 100x magnification.The sample with cavity a wherein a hole and dents were observed on the top film.The received photo from te showed a blistered safety needle wherein a blister package was observed with a hole on the top film of the packaging.Retention samples were visually checked and confirmed free from any damage or holes on the blister package.Complaint file trend for damage to package for sg products covering fiscal year 2021 to 2022 (april 2021 to october 2022) showed 11 occurrences of damage to packaging or holes on blisters specific for sg2+2238 and sg3+2713 for pfizer market since june of 2021.The identified cause is the same from the previous complaints.Based on the results of our investigation, the damage or hole in the blister package is due to less air inside the blister package, the cushion between the film and needle (having a sharp edge/part of the molded component) becomes less, therefore, piercing (or having a dent) of the blister film is likely to happen due to product-to-product contact.It was observed that the hole on the packaging was also aggravated by additional product handling that may create further damage to the blister packaging.Based on the design of the sg2 packaging machine, the installation of a vacuum system is not feasible, therefore, the focus of the improvement is on the integrity of the blister related to the qualification of new blister packaging material as alignment to sg3.Target implementation is in may 2024.Since the corrective action of changing the film is not yet implemented, there is a likelihood of a similar hole on the blister to encountered during handling.Therefore, 100% visual inspection by tpc before shipment will continue until the use of the new film material.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
It was reported that one perforated blister was found during manual insertion of the pouches inside the blisters.The sample was received on october 24, 2022.Based on the actual sample evaluation, the hole on the blister affecting sterility was not visible to the user therefore the probability of using this unsterilized product was high.This event occurred pre-treatment.No patient involvement.

Brand Name
TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key15794162
Report Number3003902955-2022-00054
Device Sequence Number4754855
Product Code MEG
UDI-Device Identifier34806017507085
UDI-Public34806017507085
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberN/A
Device Catalogue NumberSG2+2238
Device Lot Number220106B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Initial Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown